MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC - MAPLE GROVE QUANTUM¿ MAVERICK¿; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493808012370
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter with an unidentified.014 guidewire in the guidewire lumen.The balloon was loosely folded.The outer shaft, inner shaft, balloon and tip were microscopically examined.The tip is damaged.There are numerous hypotube and shaft kinks.The inner shaft is buckled in numerous locations.The inner is separated/torn 3.5mm from the exit notch.The fractured/separated ends of the inner shaft were stretched and jagged which indicates the shaft separation was due to tensile forces.The damage is consistent with the damage that is seen caused by use of a guidewire.The guidewire could not be removed from the catheter due to the damage caused by the guidewire. the investigation conclusion is caused by other device as another device/drug/subsequent procedure caused the complaint event.(b)(4).
 
Event or Problem Description
Reportable based on device analysis completed on 26-may-2018.It was reported that crossing difficulties were encountered.The 90% stenosed and 12mm x 3.75mm target lesion was located in the severely tortuous and moderately calcified left circumflex artery.A 3.75mm x 12mm quantum¿ maverick¿ balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another 3.75mm x 12mm quantum¿ maverick¿ balloon catheter.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed catheter entrapment and shaft separation.

Brand Name
QUANTUM¿ MAVERICK¿
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MAPLE GROVE
one scimed place
maple grove MN 55311
MDR Report Key7620514
Report Number2134265-2018-05353
Device Sequence Number1695230
Product Code LOX
UDI-Device Identifier08714729392705
UDI-Public08714729392705
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/04/2020
Device Model NumberH7493808012370
Device Catalogue Number38080-1237
Device Lot Number0020730234
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/26/2018
Initial Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1